No products in the cart.
Artoflex 300 mg Tablet
Roll over image to zoom in
Click to open expanded view
Dexibuprofen is indicated in:
- Pain and inflammation associated with osteoarthritis, rheumatoid arthritis & other musculoskeletal disorders
- Mild to moderate pain and inflammation including dysmenorrhoea, dental pain
- Pyrexia of unknown origin
Drugs for Osteoarthritis, Drugs used for Rheumatoid Arthritis, Non-steroidal Anti-inflammatory Drugs (NSAIDs)
Dexibuprofen possesses analgesic and anti-inflammatory properties. Its mode of action, like that of other nonsteroidal anti-inflammatory agents, is not completely understood, but may be related to prostaglandin synthesis inhibition.
Like common NSAIDs, dexibuprofen is an active enantiomer of ibuprofen that suppresses the prostanoid synthesis in the inflammatory cells via inhibition of the COX-2 isoform of the arachidonic acid COX. Attenuating the synthesis of prostaglandins and thromboxanes gives the drug three major therapeutic actions. Anti-inflammatory action comes from decreased prostaglandin E2 and prostacyclin leading to decreased vasodilation and oedema that enhances vascular permeability and activity of inflammatory mediators. Decreased prostaglandin levels in the hypothalamus confers the antipyretic effect of the drug. Analgesic effect stems from decreased prostaglandin levels that sensitize the nociceptors to inflammatory mediators at sites of pain and enhance transmission from afferent pain fibers at the spinal cord
Dosage & Administration
The recommended dosage of dexibuprofen is 600 to 900 mg/day, at 2-3 divided doses. Maximum single dose is 400 mg. The dosage can be raised temporarily up to 1200 mg/day in patients with acute disorders or exacerbations.
Drug interactions is noticed with concomitant use of anticoagulant, methotrexate, lithium, corticosteroids, phenytoin, thiazides and thiazide related substances, other NSAIDs and salicylates, digoxin, ciclosporin, tacrolimus, beta blockers and ACE inhibitors.
Dexibuprofen is contraindicated in patients with known hypersensitivity to any ingredient of this preparation or individuals with acute rhinitis, nasal polyps, urticaria or angioneurotic oedema, gastrointestinal ulcer or bleeding
The most common side effects are nausea, vomiting and abdominal pain. Besides these fatigue, drowsiness, headache, dizziness, vertigo, rash, peripheral odema may also occur. Bleeding time may be prolonged.
Pregnancy & Lactation
Pregnancy: no clinical data on exposed pregnancies are available.
Lactation: Ibuprofen is slightly excreted in human milk. Breast-feeding is possible with dexibuprofen if dosage is low and the treatment period is short.
Precautions & Warnings
Dexibuprofen should be used with caution in patients with active and suspected gastrointestinal bleeding and bronchial asthma. In heart failure, hypertension, renal or hepatic disease, especially during concomitant diuretic treatment, the risk of fluid retention and deterioration in renal function should be taken into account. In case of elderly patient dexibuprofen should be started with lower dose. In case of hepatic and renal dysfunction it should be started with lower dose. It should not be used in patient with severe hepatic and renal dysfunction.
Use in Special Populations
Children: As the molecule’s safety and efficacy has not been established in patients under 18 years of age, it cannot be recommended in this age group.
Elderly patient: Lowest effective dose is recommended. The dosage can be raised to adult dosage if well tolerated.
Hepatic impairment patient: Patients with mild to moderate liver function impairments must start with low amounts, and must closely be monitored. Dexibuprofen should not be used in patients with serious liver function impairment.
Renal impairment patient: The starting amount must be reduced to patients with mild to moderate kidney function impairments. Dexibuprofen should not be used patients with serious kidney function impairments.
Dexibuprofen has a low acute toxicity and patients have survived after single dose as high as 54 g of racemic ibuprofen. Mild symptoms are most common including abdominal pain, nausea, vomiting, lethargy, drowsiness, headache, titinus, nystagmus and ataxia. The onset of symptoms usually occurs within 4 hours. Treatment is symptomatic and there is no specific antidote.
Store in a cool & dry place protected from light and moisture. Keep out of reach of children.
- No ratings found yet!